I was thinking i would give it a go… i get negative and some positive…
Lithium is an element. A little bit of it is necessary for the body. When a person takes a huge amount of it, mood stabilization often results. I guess it is judged as having prevented some suicides.
I took lithium for years for my depression. Then I started having kidney stones, which are the most painful things. It turns out my parathyroid grew to five times its size from the lithium. If I didn’t have it removed it would have further complicated things by causing osteoporosis and more kidney stones and increased calcium in the blood. I gained a lot of weight from my meds and I think lithium was partially to blame. Like Jayster said it’s a salt that your body naturally uses. I would go with a newer mood stabilizer though. Another thing that happens is your body gets dehydrated rather quickly so you have to stay hydrated and it can reach toxic levels if you over exert yourself. Good luck to you.
I was on lithium for years in the past. Lithium is a natural element. It is basically good at stabilizing moods, it has good antidepressant properties. It works at preventing manic episodes as well. Lithium messed up my thyroid levels and bloated me up pretty good (water retention) - it did not help me out really, but it does help many people, you need to have a periodic blood test done as it could become toxic
In the eighties it was commonly used to stabilize people with manic-depression, now called “Bi-polar”. I have paranoid schizophrenia but a doctor put me on it once, in1985. It had no effect on me at all. I believe it is a salt. If you are on it, I believe you need your blood drawn, once a month.
My son has been on Lithium for over a year now. I think he was put on it to raise his white blood cell count so that he could be put on Clozapine. The PACT program that he is a part of does complete blood work up every 4 months to check for levels of things in his blood. The Clozapine requires he do blood work CBC every month. When he was with the early intervention team they did not check his levels this often. Previously they decreased his Lithium when he decreased his Clozapine. I should ask them about that since he is decreasing his Clozapine with the Dr’s ok.
My sister was on lithium years ago. It did work for her. She went off of it because of possible concerns about liver problems. It made her sleepy for a few weeks and very thirsty. She drank a lot of water, but after a few weeks-all the side effects wore off.